Fantanyl Patches
lizzie0822
Posted: October 3, 2010, 10:15 PM







Hi there,
I herniated 2 disks in my neck in 2002. I have been through everything you can possibly imagine. I started with shots in my neck, and bedrest, and neurontin, and even botox. It eventually calmed down and they started doing nerve root blocks. They worked really well the first 5 or 6 times. But the blocks don't work for more than a few months at a time and I can only get 2 every year. That means months and months of pain meds. Each time it gets harder and harder every time to get off them. In the meantime they diagnosed me with Hep C and chronic fatigue. Last year it got so bad I ended up on 100 mcg/3days. I was over medicated and pretty crazy. I finally did three months in detox. They weaned me off quite slowly with deseryl (sleep and anti-depresent) and anti-spazm meds.. And guess what the pain came back 5 months later. So,basically I was pain free for 6 months. 3 of which were withdrawl and then back on the fentanyl. Well I am going through it again and I am failing miserably. I am sucking these things like crazy. My doctor, who by the way is 91 years old and is very kind, gives me more but he pharmacist and starting to question my use. I put a new patch (last one until Wednesday if I get a new script) on this morning. It have sucked on it alot. I am nervous and depressed. Its like trying to kick and having it constantly on my body telling me just give it a little suck. it will make you feel better. I was so sick on Wednesday I couldn't get out of bed and go to work. Sometimes I am just working and realize I have it in my mouth. I have tried bandages over it, I get one of the women I work with keep them in her office. but I still end up sick after a day or two and then get another box and go through them really quick. Does anyone else have any other ideas. I have tried going cold turkey but this stuff if horrible. I wonce went 9 days and I was just as sick at 9 as I was at 3. Does anyone have any suggestions? Please help. lizzie
  Top
Posted: October 8, 2010, 9:01 PM


Posts: 517
Joined: August 7, 2010



Dear Lizzie,

You have a list of stuff there that you're dealing with, don't you?
It sounds funny that you suck on the Fentanyl patches. I've no experience with patches or Fentanyl so it never occured to me that one can suck on them to get the medicine out quicker.
But it stands to reason. Us addicts are very resourceful aren't we?

It makes me think of the old joke of the guy that was getting no relief from the nicotine patches, so he just rolled them up and smoked them.

Be careful, I've heard too much Fentanyl causes convulsions.

If that stuff is so hard to get off, why don't you use some other pain med that's at least easier to kick? And anyway, if you kick then are you in pain and need more pain meds?

Your story is a tough one and I'm no doctor.
I just thought I'd throw my two cents in.

I'll say this: We become habituated to the opiates of whatever variety. Soon they don't work on the pain and we just take them to avoid withdrawals. Don't you find that true in your case?

I know I'd rather deal with pain alone than pain with withdrawals!
The doctor that prescribed the pain meds should help you get off them if he's worth a darn as a doctor, in my opinion.
Best wishes to you and I hope you find a solution that you can live with.
Mark
  Top
Posted: October 9, 2010, 4:03 PM


Posts: 6740
Joined: September 15, 2005



Lizzie the patches ARE VERY DANGEROUS--just a suggestion --get yourself a new doctor. Weaning off any drug and man sadly out of my sick mind been weaning on and off my life for decades PLEASE be careful. Not a doctor but have heard people die from these patches more than any other opiate from my experience.

Try the pain Pill forum more people there.

Hang in there ---Jeff

--------------------
It is Just Not worth it.

"Inside every older person is a younger person
wondering what the puck happened."

One Day At A Time
  Top
Posted: November 4, 2010, 8:03 AM


Posts: 1
Joined: November 4, 2010



I have been looking looking around for this kind of information.


--------------------
"
[url=http://www.purushayoga.org/YTT-200-hour.htm]Yoga Teacher Training San Francisco

[/url]"
    Top
Posted: November 18, 2010, 8:31 PM


Posts: 1161
Joined: November 30, 2009



Just dropping by looking for something else and saw this thread.

Jeff is so right. I am sorry for all your pain.

Heroin addicts will tell you that indeed fentanyl is nothing to mess with. I knew people that while I was using would go through hazardous waste at hospitals looking for discarded fentanyl patches.

The most dangerous opiate out there I agree and again I'm a recovering heroin addict.

Hoping you get some kind of help and relief from your pain. Be careful.
  Top
Posted: November 27, 2010, 11:30 PM


Posts: 846
Joined: June 9, 2004



i'm sorry your in this situation. fentanyl patches are really harsh. i'm an iv herion user and alot of bags are actually fentanyl now a days. i've eaten the patches just too get high, and its really sad and very sucky to be both in pain and addicted to the very medicine you need. have you thought about methadone maintenence for pain? i know a few people on methadon/dolophine and it seems to work quite well, without as many side effects, ie. withdrawl.
there has to be better options for you.

raerae

--------------------
Truth is, everybody is going to hurt you; you just gotta find the ones worth suffering for." -Bob Marley

People who drink to drown their sorrow should be told that sorrow knows how to swim.
- Ann Landers


"Man cannot remake himself without suffering, for he is both the marble and the sculptor." - Dr. Alexis Carrel.
  Top
Posted: December 10, 2010, 3:48 AM


Posts: 2606
Joined: August 18, 2005



Ive cut open the patches and spread the gel over peanut butter and jelly sandwiches - -its rough stuff
stay away

--------------------
"The Edge... there is no honest way to explain it because the only people who really know where it is are the ones who have gone over."
— Hunter S. Thompson[COLOR=blue]
  Top
Posted: April 4, 2011, 11:34 PM


Posts: 5
Joined: April 4, 2011



Morphine Is Hitler..
  Top
Posted: May 31, 2011, 6:45 PM


Posts: 1
Joined: May 31, 2011



what you can do is to ask a medical personnel to help you cause you cant fight the addiction yourself. Fentanyl is a depressant and hard to stop since your in pain
    Top
Posted: May 31, 2011, 6:52 PM


Posts: 2335
Joined: February 20, 2010



my husband goes to a good pain clinic in Michigan are you close by here? ot'''Steven Tyler said he fell off the stage he had been snorting lunesta...
  Top
Posted: July 12, 2011, 8:47 AM


Posts: 7
Joined: July 11, 2011



I see this post is pretty old and I wonder Lizzie if you're still around. I suffer from back problems and I too used fentanyl and sucked on my patches as well as using them as directed. The only way I was able to get off is by going through a medically supervised detox. Even then, it was tough - mainly learning how to cope in life as my body continued to rid itself from the toxins, and because. If you are still on this board maybe you'll post an update??? I'm thinking of you...

Teressa
Addict, 67 days clean
  Top
Posted: August 6, 2011, 5:42 AM


Posts: 16
Joined: July 30, 2011



i'm so sorry to hear your suffering, constant pain is not an easy thing to live with,
I went to the doctors this week and i was completly honest with him, i was also honest to my parents so i could have someone in the family to talk to.
Is there another doctor you could go an see, who could really give you the help and support you need.
take care,
  Top
Posted: October 15, 2011, 4:45 AM


Posts: 1007
Joined: March 14, 2006



Hi Lizzie, I too had spinal surgery 2 yrs ago and now Im stuck with neuropathic pain... I was told by another doctor recently that I shouldnt be using narcotics for neuropathic pain.... Ive been on various forms of oxy since 2003... After my surgery I was put on the patch 50mcg 72 hrs and 8 percs per day.... I'd had enough so I weened off the perc's, not too bad cause I still had the patch.... Went down to 25mcg and just last week it came off cold turkey... Fentynal WD is worse than oxy.... So this other doctor prescribed me GABAPENTIN for my neuropathic pain...I started using it after 72 hrs stopping the patch and I cant believe how much this drug helps with WD.... I started feeling better next day no RLS, CRAPS, NO HOT AND COLD OR CREEPY SENSITIVE SKIN, NO SNEEZING, NO OVER SENSITVE NOSE THING, I CAN EAT, SLEEP IS NOT RiGHT YET... its only been 4 DAYS and I feel great, NO PAIN. Ask your doctor about it... Its not addictive and not expensive... Why suffer... The drug stops the neurons from over firing... i DONT EVEN HAVE ANY CRAVING FOR ANY NARC'S... Be careful suckin those patches , you dont know how much your going to absorb all at once... Hope it works out for you... I know Im done with all that S#@T now... SO CAN YOU !!!!! Wow this is an old post... Didnt catch that lol

This post has been edited by monkie on October 15, 2011, 4:52 AM

--------------------
WHO DARES WINS
  Top
Posted: May 23, 2014, 7:18 AM


Posts: 13
Joined: May 23, 2014



I really liked this information.

--------------------
192.168.1.1
  Top
actiquser
Posted: October 4, 2016, 9:30 AM







Be very careful if using Gabapentin to help with Fentanyl withdrawals as this is highly addictive. Use it for a few days only at very low dose
  top of page  Top